Asthma Community
HELP I've been hoarse for two months!!!!
About This Community:

This patient support community is for discussions relating to asthma, asthma control, breathing difficulty, bronchodilators, children's asthma, drug allergies, exercise-induced asthma, house dust and indoor allergens, pets, school issues, and sports activity.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

HELP I've been hoarse for two months!!!!

Hello, I am so frustrated with my body because I have been in and out of specialists and my primary care for the past three months. I first started having severe asthma probs when I inhaled a foreign substance by accident into my windpipe and it settled into my lungs. I went from a perfectly healthy 29 year old to not being able to be in a room with any dust, mold, animal dander, irratant, etc without an atshma attack. My husband had to buy air purifiers for every room. I was prescribed prednasone a few times as well as several antibiotic sessions. I was also prescribed a nreathing machine for up to 4xday and to take advair 2xday twice a day. I soon began having severe trhroat probs, not being able to swallow without choking, lost 30 lbs., it was because of a yeast infection in my throat fromn the advair. I also began having severe post nasal drip and have had drainage settling into my throat adding to my difficulty breathing. I went to an ear, nose and throat spec and he said I had allergies and needed to be tested and an allergist.I also began having extremely bad stomach problems, burping and acid reflux. I was unable to drink and became dehydrated. My lung spec. admitted me to the hospital. Thedy treated my yeast and I was able to eat/drink again. They did a scope on my lungs and suctioned them, they scoped my stomach and said there was damage from all of the prednasone.
Almost 3&1/2 months later I have been allergy tested. They came back negative for anything other than mild dust, mold and mildew. My allergist doesn't even think that asthma is why I'm coughing now. He has been treating me with antihistamines(alevert, claritin, etc.) and nose spray(nasacort, astilin) and I am having more post nasal drip than ever.
My question to you is what can I do for relief? I have taken myself off of advair because I read the side effects and was choking a lot because of throat irritation and the constant worry of getting the yeast infection back into my throat again. I also read the clinical trials which show that sinus and upper resp probs did occur in a small amount of people(forgot how many, maybe 8 or 10?) in a study of 84 people. I wonder if I could be in the small percentage because I don't have allergies and never had this trouble until now. I'm hoping with time it will get better after discontinuing the advair. Please write back and let me know what you think! I am soooo desperate for some relief. I am hoarse, people think that I've got this horrible bug that they are going to catch, I can't do anything without coughing and spitting. I don;t currently have a job because a few weeks befor I got sick I just finished my masters degree and haven't been well enough to work. I'm really needing to get better so I can work. I can't imagine how I will work as I am currently because I am hoarse all of the time, cough the rest of the time and am exhausted from all of the coughing and stuggling the rest of the time. Please help me!!!!!!!!!!!
Sincerely,
Tina Gray, FL  
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
A friend of mine (very healthy friend) was hospitalized twice in 4 months because of lung problems/ asthma. She was being treated for severe asthma and was not getting better. She could barely leave the house because even dust would trigger an attack. Her pulmonary specialist referred her to a colleague for a second opinion. This doctor diagnosed her with vocal chord dysfunction. He took her off ALL asthma medication (because they contributed to the problem instead of help)? Put her on an antacid and modified her diet. A week later she was almost back to normal. 2 months later she is doing better than ever!  There is hope for you!
Blank
746512_tn?1388811180
Advair will make reflux A LOT worse as well.  This happened to me too.  Asthma kept getting worse and worse (almost hospitilizated and over max dose advair and still using ventolin/atorvent multiple times a day).  Finally did methacholine challenge and guess what? no asthma.  All the wheezing, cough and shortness of breath is due to GERD - having the 24 hour ph monitoring right now to measure and confirm.  I didn't have any issues before I was put on those meds.  I did have asthma to begin with but the allergy shots cured it, but since I was getting symptoms from the meds we thought it was getting worse.  

I would do the methacholine challenge to determine IF and HOW bad the asthma is.  This gives you something to compare the amount of meds you are using to the severity to see if it is justified.  

Obviously do this under the supervison of a doctor but obviosuly the meds you are using aren't working at the moment.  Feel better!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Asthma Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
168348_tn?1379360675
Blank
ChitChatNine
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
144586_tn?1284669764
Blank
caregiver222